Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 23, NWS Reno, NV

July 21, 2014Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2014, 6:53 PM PDT for Washoe County, Nevada. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 6:53 PM PDT (01:53 UTC)
Expired
Jul 21, 2014, 7:30 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Washoe County, NV

The radar

The Reno radar (KRGX), 24 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:57 PM PDTTSTM WND GST 607 Ne Spanish Springs Ai, NVVERY HEAVY RAIN AND 1/2 INCH HAIL ALSO OCCURRING.
Jul 21, 7:07 PM PDTHAIL 1.257 Ne Spanish Springs, NVTRAINED WEATHER SPOTTER REPORTED HALF DOLLAR SIZED HAIL IN THE PALOMINO VALLEY.
Jul 21, 7:16 PM PDTHAIL 0.57 Ne Spanish Springs, NVTRAINED WEATHER SPOTTER REPORTED 3-4 INCHES OF 1/2 HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS55 KREV 220153
SVRREV
NVC031-220230-
/O.NEW.KREV.SV.W.0023.140722T0153Z-140722T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
653 PM PDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF PYRAMID LAKE...

* UNTIL 730 PM PDT

* AT 642 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  VIRGINIA PEAK...OR 18 MILES NORTHEAST OF RENO...AND MOVING NORTH AT
  20 MPH.

* LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE...SUTCLIFFE AND VIRGINIA
  PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4010 11974 4010 11942 3969 11946 3969 11970
TIME...MOT...LOC 0153Z 180DEG 18KT 3978 11958

$$

HOON
3 follow-up statements
682 
WUUS55 KREV 220154 CCA
SVRREV
NVC031-220230-
/O.COR.KREV.SV.W.0023.140722T0153Z-140722T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
653 PM PDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF PYRAMID LAKE...

* UNTIL 730 PM PDT

* AT 642 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  VIRGINIA PEAK...OR 18 MILES NORTHEAST OF RENO...AND MOVING NORTH AT
  20 MPH.

* LOCATIONS AFFECTED INCLUDE...PALOMINO VALLEY...PYRAMID 
  LAKE...SUTCLIFFE AND VIRGINIA PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4010 11974 4010 11942 3969 11946 3969 11970
TIME...MOT...LOC 0153Z 180DEG 18KT 3978 11958

$$

HOON
539 
WWUS55 KREV 220214
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
714 PM PDT MON JUL 21 2014

NVC031-220230-
/O.CON.KREV.SV.W.0023.000000T0000Z-140722T0230Z/
WASHOE NV-
714 PM PDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR SOUTH CENTRAL WASHOE COUNTY...

AT 706 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF
SUTCLIFFE...OR 16 MILES SOUTH OF PYRAMID LAKE...MOVING NORTH AT 20
MPH.

* LOCATIONS AFFECTED INCLUDE...PYRAMID HIGHWAY NORTH OF PALOMINO 
  VALLEY...PYRAMID LAKE AND SUTCLIFFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS AND SWIMMERS ON OR NEAR PYRAMID LAKE...SHOULD GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DON'T BE 
CAUGHT ON THE WATER IN A THUNDERSTORM! PEOPLE IN OR ON WATER ARE 
MUCH MORE PRONE TO BEING STRUCK BY DEADLY LIGHTNING. STRONG AND 
ERRATIC WINDS CAN LEAD TO BOATS CAPSIZING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL GREATER THAN ONE INCH IN DIAMETER HAS BEEN REPORTED IN PALOMINO 
VALLEY. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4010 11974 4010 11942 3975 11952 3975 11965
TIME...MOT...LOC 0213Z 180DEG 17KT 3986 11958

$$

HOON
205 
WWUS55 KREV 220228
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
728 PM PDT MON JUL 21 2014

NVC031-220236-
/O.EXP.KREV.SV.W.0023.000000T0000Z-140722T0230Z/
WASHOE NV-
728 PM PDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHOE COUNTY
WILL EXPIRE AT 730 PM PDT...

THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 8 PM 
THIS EVENING...CAPABLE OF PRODUCING STRONG WINDS...DEADLY 
LIGHTNING...AND BRIEF HEAVY RAINS.

LAT...LON 4010 11974 4010 11942 3975 11952 3975 11965
TIME...MOT...LOC 0226Z 180DEG 17KT 3992 11958

$$

HOON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:49 PM PDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 21, 1:49 PM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
149 PM PDT MON JUL 21 2014

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER BY
WEDNESDAY AS A DRIER SOUTHWEST FLOW DEVELOPS ACROSS THE SIERRA AND
WESTERN NEVADA. A FEW STRONG STORMS WITH HEAVY RAINFALL ARE
EXPECTED THIS EVENING, ESPECIALLY NORTH OF I-80. LOCALLY BREEZY
AND DRIER CONDITIONS WEDNESDAY WILL BE FOLLOWED BY A STRENGTHENING
RIDGE OF HIGH PRESSURE AND MUCH WARMER TEMPERATURES BY THE
WEEKEND.

&&

.SHORT TERM...
THUNDERSTORMS WERE ONCE AGAIN FIRING, ESPECIALLY NORTH OF I-80 IN
AN AREA OF LARGE SCALE LIFT ASSOCIATED WITH UPPER JET. WINDS ALOFT
WERE QUITE A BIT STRONGER THAN SUNDAY AND STORM MOTIONS ARE
NOTABLY FASTER WHICH WILL REDUCE THE FLASH FLOOD THREAT. HOWEVER
THERE IS ABUNDANT MOISTURE IN PLACE WITH STORMS, SO FAR LOOKING
MORE ORGANIZED FOR AN ISOLATED SEVERE POTENTIAL. STRONG GUSTY
OUTFLOW WINDS AND HAIL UP TO ONE INCH ARE POSSIBLE WITH STRONGER
CELLS. FURTHER SOUTH, INSTABILITY IS BETTER WITH SPC SREF CAPE
BETWEEN 750-1000 J/KG. AT THE SAME TIME, WINDS ALOFT ARE
INCREASING AND STORMS WILL HAVE TO OVERCOME A BIT MORE SHEAR. ANY
STRONG STORMS THAT DEVELOP ALONG THE SIERRA FRONT INTO WESTERN NV
WILL BE CAPABLE MAINLY OF STRONG OUTFLOW WINDS WITH SMALL HAIL.
COVERAGE WEST OF HIGHWAY 395 FROM RENO SOUTHWARD IS GOING TO BE
ISOLATED EARLY THIS EVENING.

FOR LATE TONIGHT AND EARLY TUESDAY, SHORTWAVE WILL BE EXITING BUT
LEFT IN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY BASIN AND RANGE
AND AREAS TO THE NORTH. ANOTHER SHORTWAVE IS PROGGED TO BRUSH THE
AREA TUESDAY AFTERNOON WITH FAST STORM MOTIONS AND A BIT LESS
MOISTURE. SO STORMS WILL BE TRANSITIONING TO DRIER. WHILE STORM
COVERAGE WILL BE ON THE DECREASE, THERE WILL BE AN INCREASED
THREAT FOR DRY LIGHTNING STRIKES TUESDAY, ESPECIALLY NORTH OF
HIGHWAY 50 AND EAST OF HIGHWAY 395. THUNDERSTORM COVERAGE WILL BE
GREATEST ACROSS NORTHWEST NEVADA AND FAR NORTHEAST CALIFORNIA WITH
A SECONDARY AREA OF BETTER COVERAGE ALONG AFTERNOON ZEPHYR NEAR
THE SIERRA FRONT (PINE NUTS-VIRGINIA RANGE).

A DRIER SOUTHWEST FLOW WILL FINALLY PUSH ALL CONVECTION OUT OF THE
AREA BY TUESDAY NIGHT AND WEDNESDAY WITH LOCALLY BREEZY CONDITIONS
WEDNESDAY AFTERNOON AND EVENING ALONG THE SIERRA FRONT AND AREAS
NORTH OF I-80. AFTER THE RECENT RAINS, AND NOSE OF DRY SLOT COMING
IN LATE WEDNESDAY, WE ARE NOT ANTICIPATING ANY WIDESPREAD FIRE
WEATHER CONCERNS. HOWEVER THESE WINDS COULD CAUSE PROBLEMS FOR
ONGOING FIRES. TEMPERATURES WILL REMAIN SEASONAL THROUGH MIDWEEK.

.LONG TERM...THURSDAY THROUGH MONDAY...

MODELS CONTINUE TO REMAIN IN RELATIVELY GOOD AGREEMENT. THUS, ONLY
SLIGHT ADJUSTMENTS TO FOLLOW MOST CURRENT TRENDS. DRIER SOUTHWEST
FLOW WILL ELIMINATE THUNDERSTORM CHANCES FROM MID WEEK INTO THE
BEGINNING OF THE WEEKEND. THE PRESSURE GRADIENT BECOMES ORIENTED
FROM THE SOUTHWEST TO THE NORTHEAST AS LOW PRESSURE MOVES INTO THE
PACIFIC NORTHWEST. THIS WILL DISRUPT THE MONSOONAL MOISTURE FLUX
AS IT DEFORMS THE UPPER LEVEL PATTERN RESULTING IN COOLER
TEMPERATURES AND FASTER AFTERNOON WINDS.

TEMPERATURES BEGIN TO INCREASE TOWARDS THE END OF THE WEEK AS THE
RIDGE REASSERTS ITSELF. HIGHS WILL APPROACH TRIPLE DIGITS FOR
WESTERN NEVADA VALLEYS BY FRIDAY AND SATURDAY. MEANWHILE, THE
THERMAL TROUGH WILL BECOME MORE FAVORABLE FOR AFTERNOON BUILD-UPS ON
SUNDAY INTO EARLY NEXT WEEK. DID SPREAD CONVECTION NORTHWARD ALONG
THE SIERRA INTO LASSEN COUNTY INCLUDING THE TAHOE BASIN FOR
MONDAY. MAY NEED TO EXPAND COVERAGE TO WESTERN NEVADA CONVERGENCE
ZONES AS DEEPER MOISTURE BEGINS TO ROUTE AROUND THE WESTERN
PERIPHERY AGAIN. BOYD

&&

.AVIATION...
TSTMS HAVE ALREADY INITIATED THIS AFTERNOON WITH THE BEST COVERAGE
NORTH OF HIGHWAY 50. ONCE AGAIN THE PRIMARY THREAT WITH THESE
STORMS FOR AVIATION INTERESTS WILL BE HAIL...GUSTY SFC WINDS AND
FLIGHT LEVEL TURBULENCE WITH LOW LEVEL WIND SHEAR. WINDS GUSTS OF
50 KTS ARE POSSIBLE IN THE STRONGEST TSTMS TODAY.

THERE REMAINS A SMALL CHANCE OF TSTMS NORTH OF HIGHWAY 50 AGAIN
TUESDAY...BUT THE CHANCES ARE LESS THAN TODAY. DRIER AIR PUSHES INTO
THE REGION BY WEDNESDAY WITH SLIGHTLY STRONGER SFC WINDS
OVERALL...BUT NO CHANCE OF STORMS. 20/BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 21, 5:27 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
527 PM PDT MON JUL 21 2014

NVZ003-004-220115-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
527 PM PDT MON JUL 21 2014

...STRONG THUNDERSTORMS MOVING THROUGH STOREY COUNTY...

AT 523 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF VIRGINIA CITY...AND MOVING
NORTH AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...GOLD HILL...
  DAYTON...SIX MILE CANYON...VIRGINIA CITY...STAGECOACH AND LOCKWOOD.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  21 AND 44.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3972 11968 3971 11927 3922 11939 3924 11968
TIME...MOT...LOC 0027Z 184DEG 21KT 3933 11955

HOON
Local storm report, Jul 21, 5:30 PM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
530 PM PDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 E VIRGINIA CITY       39.31N 119.55W
07/21/2014  M0.50 INCH       STOREY             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL
            COVERING THE GROUND WITH FREQUENT LIGHTNING AND VERY
            HEAVY RAINFALL.

&&

MCGUIRE
Special weather statement, Jul 21, 5:36 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
536 PM PDT MON JUL 21 2014

NVZ001-220115-
MINERAL AND SOUTHERN LYON COUNTIES-
536 PM PDT MON JUL 21 2014

...STRONG THUNDERSTORM MOVING ACROSS WALKER LAKE...

AT 532 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES NORTH OF HAWTHORNE...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...BLOWING DUST...MODERATE RAIN...SMALL PEA
SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS
STORM.

* LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...WALKER LAKE AND
  MOUNT GRANT.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3893 11869 3871 11831 3850 11875 3864 11890
TIME...MOT...LOC 0035Z 222DEG 20KT 3865 11873

BOYD
Special weather statement, Jul 21, 5:59 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
559 PM PDT MON JUL 21 2014

NVZ001-003-004-220145-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
559 PM PDT MON JUL 21 2014

...STRONG THUNDERSTORM IN NORTHERN SMITH VALLEY MOVING NORTHEAST...

AT 554 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 4 MILES NORTH OF SMITH...OR 16 MILES SOUTHWEST
OF YERINGTON...AND MOVING NORTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 645 PM PDT INCLUDE...MASON...SMITH...
  WEED HEIGHTS AND ARTESIA LAKE.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3915 11941 3910 11913 3877 11925 3881 11948
TIME...MOT...LOC 0058Z 192DEG 17KT 3888 11934

BOYD
Local storm report, Jul 21, 6:02 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
602 PM PDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FUNNEL CLOUD     LOCKWOOD                39.51N 119.65W
07/21/2014                   STOREY             NV   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD AND ROTATING WALL CLOUD.

&&

MCGUIRE
Local storm report, Jul 21, 6:08 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
608 PM PDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FUNNEL CLOUD     1 W FERNLEY             39.61N 119.26W
07/21/2014                   LYON               NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD AND
            STRONG ROTATION WITH A LOWERING BASE WALL CLOUD.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:06 PM PDTSpecial Weather StatementREVStorey39 min
Jul 21, 5:27 PM PDTSpecial Weather StatementREVStorey48 min
Jul 21, 5:36 PM PDTSpecial Weather StatementREVMineral39 min
Jul 21, 5:50 PM PDTSevere Thunderstorm WarningREVStorey, Washoe25 min
Jul 21, 5:59 PM PDTSpecial Weather StatementREVLyon46 min
Jul 21, 6:13 PM PDTSevere Thunderstorm WarningREVStorey, Washoe32 min
Jul 21, 6:23 PM PDTTornado WarningREVStorey, Washoe37 min
Jul 21, 7:29 PM PDTSpecial Weather StatementREVWashoe61 min
Jul 21, 10:51 PM PDTSpecial Weather StatementREVPershing54 min
Jul 22, 3:00 PM PDTSevere Thunderstorm WarningREVLyon, Storey60 min
Jul 22, 3:58 PM PDTSpecial Weather StatementREV62 min
Jul 22, 4:20 PM PDTAreal Flood AdvisoryREVWashoe3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.